Has anyone tried getting off effexor?
- 4 May 2014 by Beverleya
- 22 May 2014
- effexor, prozac, dosage
I went down in doseage very gradually and then off. Felt fine for about a week and then got so sick I can hardly get out of bed. Has anyone tried the effexor-Proxac bridge and if so did it work for you.
I have a Dr apt on Mon and would like to take some ideas with me. Any help would be greatly appreciated. Thanks
Wondering if maybe your illness wasnt from something else??? Withdraw symptoms shouldnt take a week to kick in if your going to have them. However it may have been a good idea to cut your daily dose in half for a week or two prior to stopping it cold turkey full strength.
Hi, Bev! It's pretty unlikely that your illness was related to the venlafaxine withdrawal, especially as you tapered off it slowly.
I withdrew once and the only problem I had was rebound depression because I wasn't starting another AD. I've withdrawn from other AD's while starting another and had no problems, side effects, etc.
I wish the Effexor had been right for you ~ I love it! ~ but what works for one person doesn't necessarily work for another.
Best of luck to you, Bev!
I have to agree with Steph. It wouldn't take a week for withdrawal to kick in. I would suspect something else going on.
Just today I asked my doctor about transferring slowly from Effexor (which tends to work GREAT the first year or two but the efficacy of all meds for me have a cut off date)to Prozac and instead she prescribed Abilify in addition to the current Effexor and Buspirone.
I trust her so I'm going to give it a go.I'm always nervous about new medications but have read some great reviews about it on here.
I have severe chronic depression, PTSD, insomnia and panic disorder.
She knows I'm worried about weight gain and sadly what seems to be coming up in the reviews is major weight gain. And we all know how great that is for mood. :p
I have tried decreasing Effexor on my own (a big no-no but I never learn) and the vertigo, bathroom issues, electric shock sensations were awful. The worst aspects and most dangerous were the swooping hopelessness and nausea that would come in a few days after trying this. I know not to hurt myself but the despair is overwhelming, so for this drug, I would ask for assistance in decreasing and starting something else.
I'll update once I see how the Abilify works as an augmenting Rx.
The best of luck. It's hard sometimes to ask for medication changes and simultaneously feel like you're being heard and treated as an equal in your own med management.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jan 2014 • 2 answers
Posted 3 Apr 2015 • 2 answers
Posted 24 May 2015 • 2 answers
Posted 26 May 2015 • 3 answers
Posted 18 Aug 2016 • 3 answers